Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 90, NWS Raleigh, NC

May 4, 2008Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 4, 2008, 10:13 PM EDT for Sampson County, North Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2008, 10:13 PM EDT (02:13 UTC)
Expired
May 4, 2008, 10:45 PM EDT
In force
32 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 10:31 PM EDTHAIL 0.755 Ene Clinton, NCPENNY SIZE HAIL AT THE INTERSECTION OF POPE ROAD AND PINE RIDGE ROAD. REPORTED BY 911 CENTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 050213
SVRRAH
NCC163-050245-
/O.NEW.KRAH.SV.W.0090.080505T0213Z-080505T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1013 PM EDT SUN MAY 4 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1045 PM EDT

* AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTH OF CLINTON...MOVING SOUTHEAST AT
  7 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TURKEY AROUND 1045 PM...

DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

LAT...LON 3502 7844 3507 7841 3519 7835 3513 7816
      3509 7816 3504 7814 3497 7813 3490 7818
TIME...MOT...LOC 0213Z 294DEG 6KT 3507 7830

$$

VINCENT
3 follow-up statements
000 
WWUS52 KRAH 050228
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1028 PM EDT SUN MAY 4 2008

NCC163-050245-
/O.CON.KRAH.SV.W.0090.000000T0000Z-080505T0245Z/
SAMPSON NC-
1028 PM EDT SUN MAY 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR EAST CENTRAL SAMPSON COUNTY...

AT 1025 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
TURKEY...OR NEAR CLINTON...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TURKEY BY 1045 PM EDT

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.

LAT...LON 3502 7840 3517 7828 3513 7816 3509 7816
      3504 7814 3497 7813 3493 7818
TIME...MOT...LOC 0228Z 299DEG 9KT 3504 7824

$$

VINCENT
000 
WWUS52 KRAH 050239
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1036 PM EDT SUN MAY 4 2008

NCC163-050245-
/O.CON.KRAH.SV.W.0090.000000T0000Z-080505T0245Z/
SAMPSON NC-
1036 PM EDT SUN MAY 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR EAST CENTRAL SAMPSON COUNTY...

AT 1031 PM EDT...LAW ENFORCEMENT REPORTED PENNY SIZED HAIL AT THE 
INTERSECTION OF POPE ROAD AND PINE RIDGE ROAD...OR ABOUT 5 MILES 
EAST NORTHEAST OF CLINTON. THIS STORM WAS LOCATED NEAR TURKEY...OR 6 
MILES EAST OF CLINTON...MOVING SOUTHEAST AT 12 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TURKEY BY 1040 PM EDT

IN ADDITION TO PENNY SIZED HAIL AND DAMAGING WINDS...VERY HEAVY RAIN 
WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE 
EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO 
AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS... 
STREAMS AND SOME ROADS CAN BE EXPECTED.

LAT...LON 3499 7834 3506 7831 3508 7830 3514 7826
      3510 7816 3505 7815 3504 7814 3496 7814
      3493 7818
TIME...MOT...LOC 0236Z 296DEG 10KT 3502 7821

$$

VINCENT
000 
WWUS52 KRAH 050247
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1045 PM EDT SUN MAY 4 2008

NCC163-050255-
/O.EXP.KRAH.SV.W.0090.000000T0000Z-080505T0245Z/
SAMPSON NC-
1045 PM EDT SUN MAY 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAMPSON COUNTY
EXPIRES AT 1045 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED IN THE LAST 5 
MINUTES...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HEAVY 
RAIN...PEA SIZED HAIL...AND WIND GUSTS UP TO 40 MPH CAN STILL BE 
EXPECTED WITH THIS STORM AS IT CROSSES THE SAMPSON COUNTY BORDER 
INTO DUPLIN COUNTY.

LAT...LON 3499 7834 3506 7831 3508 7830 3514 7826
      3510 7816 3505 7815 3504 7814 3496 7814
      3493 7818
TIME...MOT...LOC 0245Z 296DEG 10KT 3501 7818

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:54 PM EDT, 19 minutes earlier.

Area forecast discussion, May 4, 9:54 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
954 PM EDT SUN MAY 4 2008

.SYNOPSIS...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY OVER THE EASTERN PIEDMONT
AND COASTAL PLAIN OF NORTH CAROLINA THROUGH TONIGHT...AS A LOW
PRESSURE AREA DEVELOPS ALONG THE FRONT OVER SOUTH CAROLINA. THIS LOW
PRESSURE AREA WILL SLOWLY MOVE OFF THE CAROLINA COAST LATE MONDAY.
HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE WEST TUESDAY
THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 950 PM SUNDAY...

SFC ANALYSIS THIS EVENING SHOWS A WEAK AREA OF LOW PRESSURE OVER THE
SANDHILLS AND COASTAL PLAIN...WITH A WEAK FRONT ACROSS PORTIONS OF
CENTRAL NC. ALOFT...00Z RAOB ANALYSIS SHOWS A WEAK SHORTWAVE BETWEEN
BNA AND GSO...ALTHOUGH WEAK HEIGHT RISES WERE OBSERVED ACROSS THE
MID-ATLANTIC AND SOUTHEAST STATES.

A FEW ISOLATED DIURNAL CONVECTIVE CELLS DEVELOPED IN THE SANDHILLS
EARLIER THIS EVENING. IN THE PAST HOUR OR TWO THESE ISOLATED CELLS
INTERACTED WITH THE SEABREEZE...AND INCREASED IN COVERAGE ACROSS
CUMBERLAND...HARNETT...JOHNSTON AND SAMPSON COUNTIES. THIS ACTIVITY
WILL LIKELY PERSIST ANOTHER FEW HOURS AS REDEVELOPMENT OCCURS ALONG
OUTFLOW BOUNDARIES...BUT SHOULD BEGIN TO WIND DOWN BY OR SHORTLY
AFTER MIDNIGHT AS TEMPS BEGIN TO DROP AND THE AMOUNT OF AVAILABLE
INSTABILITY DECREASES. THEREFORE...THE CURRENT CHANCE/LIKELY POPS
WILL BE DISCONTINUED AROUND MIDNIGHT. A WEAK SHORTWAVE/VORTMAX IS
PROGGED TO CROSS THE AREA LATER TONIGHT...AND THIS COULD HELP AID IN
THE DEVELOPMENT OF A FEW ISOLATED ELEVATED SHOWERS...PRIMARILY IN
THE COASTAL PLAIN ON THE WARM/MOIST SIDE OF THE STALLED FRONT ACROSS
CENTRAL NC. THEREFORE...WILL CONTINUE A SLIGHT CHANCE IN THE COASTAL
PLAIN AND SANDHILLS FROM MIDNIGHT THROUGH THE REMAINDER OF THE
NIGHT. LOW TEMPS ARE A BIT TRICKY WITH THE BOUNDARY SPLITTING THE
AREA...AND LOOK TO RANGE FROM THE LOWER 50S ON THE COOL/DRY SIDE OF
THE BOUNDARY IN THE TRIAD AREA TO THE UPPER 50S IN THE SOUTHEAST
COASTAL PLAIN AND SANDHILLS. -VINCENT

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 100 PM SUNDAY...

MODEL CONSENSUS IS THAT THE SHORTWAVE TROUGH WILL CLEAR THE EASTERN
CWA BY EVENING... AND WHILE THIS WAVE SERVES TO SHARPEN THE MEAN
NEGATIVELY-TILTED MID LEVEL TROUGH JUST OFF THE COAST... ITS
CONTRIBUTION TO FORCING FOR LIFT SHOULD PUSH SOUTHEAST OF THE CWA BY
EVENING WITH NEGATIVE VORTICITY ADVECTION COMMENCING. HOWEVER IN
ADDITION TO DYNAMIC LIFT PRODUCED WITHIN THE EXIT REGION OF A
DIVING/STRENGTHENING 90 KT UPPER JETLET... FORECAST SOUNDINGS ALSO
SHOW RESIDUAL INSTABILITY PAST DUSK WITH ROUGHLY 500 J/KG OF CAPE...
ALTHOUGH THIS IS DEPENDENT UPON THE SURFACE DEW POINTS REMAINING IN
THE MID 50S OVERNIGHT... PLUS THE PRECIPITABLE WATER VALUES HOLD
CLOSE TO NORMAL WHICH SHOULD MINIMIZE PRECIPITATION COVERAGE. WILL
HOLD ONTO A SLIGHT CHANCE POP INTO MONDAY EVENING... AND THIS MAY
NEED TO BE EXTENDED LATER INTO THE NIGHT IF INDICATIONS OF
LONGER-LIVED DYNAMIC FORCING BECOME EVIDENT. NEAR NORMAL LOWS IN THE
UPPER 40S TO LOWER 50S ARE REASONABLE GIVEN THE LOWERING CLOUD COVER
OVERNIGHT AND LIGHT SURFACE WINDS AS HIGH PRESSURE TRIES TO BUILD IN
FROM THE NW.

TUESDAY INTO THURSDAY APPEARS TO BE A QUIET PERIOD WITH MINIMAL
CLOUD COVER AND INCREASING WARMTH. THE FAST NORTHWESTERLY MID LEVEL
FLOW ON THE BACK SIDE OF THE DEPARTED TROUGH AXIS SHIFTS NORTHWARD
BY TUESDAY NIGHT WITH QUICKLY RISING HEIGHTS ACROSS THE GULF STATES
AND SOUTHEAST... IN RESPONSE TO THE EASTWARD EJECTION OF THE CLOSED
LOW NOW OVER CALIFORNIA. AS THE SURFACE AND 850 MB RIDGE CENTERS
SETTLE OVER THE SOUTHEAST TUESDAY NIGHT... LOW LEVEL THICKNESSES
RISE FROM NEAR NORMAL UP TO 10 M ABOVE NORMAL BY WEDNESDAY MORNING
WITH ANOTHER 10 M GAIN BY THURSDAY MORNING. CURRENT FORECAST
HIGHS... UPPER 70S/LOWER 80S TUESDAY RISING TO THE LOWER 80S
WEDNESDAY AND LOWER-MID 80S THURSDAY... STILL LOOK QUITE GOOD AND
FEW CHANGES ARE NEEDED. PLENTY OF SUNSHINE IS EXPECTED... ALTHOUGH A
PERIOD OF BROKEN CUMULUS IS LIKELY ALONG A LEE TROUGH OVER THE
WESTERN PIEDMONT ON WEDNESDAY... AND ALONG A POSSIBLE
INLAND-TREKKING SEA BREEZE ON WEDNESDAY/THURSDAY. OTHERWISE ANY
SIGNIFICANT FRONTS... BOUNDARIES... OR OTHER FOCI FOR LIFT SHOULD
HOLD TO OUR N AND W WITH RELATIVELY DRY AIR IN THE LOWEST FEW KM
TUESDAY INTO THURSDAY. HOWEVER... AS THE NEXT SYSTEM APPROACHES FROM
THE WEST (SEE MORE DETAILS BELOW)... WE SHOULD SEE ISOLATED SHOWERS
MOVING INTO THE WESTERN CWA LATE IN THE AFTERNOON AND HAVE RETAINED
THIS POTENTIAL IN THE FORECAST. -GIH

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 220 PM SUNDAY...

THE STRONG MID LEVEL VORTEX OVER THE PLAINS LATE WEDNESDAY OPENS UP
AND SHIFTS EASTWARD THROUGH THE OHIO VALLEY BY LATE THURSDAY... AND
THROUGH WV/VA/DELMARVA BY FRIDAY EVENING. THE GFS/ECMWF/GEFS/NAEFS/
CANADIAN MODEL OUTPUT AGREE WELL ON THE TIMING AND MAGNITUDE OF THIS
SYSTEM AND ITS PRECIPITATION PATTERN. EXPECT CHANCE POPS TO SPREAD
IN QUICKLY FROM THE WEST STARTING THURSDAY EVENING AS A 35-40 KT LOW
LEVEL JET AS INDICATED ON THE ECMWF MOVES FROM N AL/E TN ACROSS
CENTRAL NC. WHILE THE WESTERLY MID LEVEL FLOW MAY HOLD DOWN
PRECIPITABLE WATER HENCE CUTTING BACK A BIT ON SHOWER COVERAGE...
THE DYNAMIC FORCING PRODUCED BY LOW LEVEL MASS CONVERGENCE ALONG
WITH MID LEVEL DPVA AND DIVERGENCE IN THE LEFT EXIT REGION OF THE
UPPER JET SHOULD BE SUFFICIENT FOR A GOOD CHANCE OF SHOWERS AND
POSSIBLE STORMS. THE ECWMF SHOWS A GOOD SLUG OF MID LEVEL DRY AIR
PUNCHING IN FROM THE WSW FRIDAY... SO GIVEN ENOUGH MOISTURE IN PLACE
IN THE LOW  LEVELS AND WITH THE STRONG WIND FIELD NOT FAR OFF THE
SURFACE... WE COULD SEE STRONG SUSTAINED WINDS AND GUSTS. THE RISK
OF SIGNIFICANT WINDS WILL DEPEND ON SPECIFIC TIMING OF THE LOW LEVEL
JET AND WHETHER OR NOT IT COINCIDES WITH MAX HEATING AND INSTABILITY
AND THE MID LEVEL DRY SLOT. AT ANY RATE... EXPECT POPS TO TRAIL OFF
FRIDAY NIGHT AS THE WAVE EXITS THE COAST. SUBSIDENCE AND RESULTANT
DOWNWARD MOMENTUM IN THE WAKE OF THIS SYSTEM COMBINED WITH
STILL-BRISK 850 MB WINDS FROM THE WNW AT 30-35 KTS ACCORDING TO THE
ECMWF AND THE INCREASING ISALLOBARIC WIND AS THE SURFACE LOW DEEPENS
JUST OFF THE MIDATLANTIC COAST SHOULD ALL TRANSLATE INTO A
CONTINUATION OF BLUSTERY WINDS THROUGH FRIDAY NIGHT.

CONFIDENCE IN FORECAST DETAILS GOES DOWN NEXT WEEKEND AS THE MEDIUM
RANGE MODELS DIVERGE IN THEIR HANDLING OF SUBTLE BUT IMPORTANT
FORCING FEATURES. THE COLD FRONT TRAILING FROM THE OFFSHORE LOW
DROPS TO OUR SOUTH ACROSS GA FRIDAY NIGHT... ALLOWING BRIEF HIGH
PRESSURE TO BUILD IN AT THE SURFACE FOR SATURDAY. BUT THEN BY LATE
SATURDAY THE GFS/ECWMF TO VARYING DEGREES DEVELOP LOW SURFACE
PRESSURE ALONG THE FRONT AND ZIP IT ALONG TO OUR SOUTH... WHILE
UPPER LEVEL WINDS AGAIN STRENGTHEN INTO A 100+ KT JET OVERHEAD AS A
MID LEVEL LOW ZIPS ACROSS THE GREAT LAKES/NORTHEAST. THE GFS APPEARS
FRAUGHT WITH CONVECTIVE FEEDBACK... AND AS A RESULT SUPPRESSES MOST
PRECIP TO OUR SOUTH SATURDAY NIGHT INTO SUNDAY AS OPPOSED TO THE
ECMWF WHICH BRINGS THE PRECIP OVER NC. THE GFS DOES AGREE WITH THE
ECMWF ON A NORTHERN STREAM COLD FRONT... TRAILING FROM THE GREAT
LAKES LOW... APPROACHING RAPIDLY FROM THE WEST LATE
SATURDAY/SATURDAY NIGHT ALONG WITH A MID LEVEL PERTURBATION. THE
TIMING OF SUCH FEATURES IN A FAST FLOW LIKE THIS IS VERY TOUGH TO
PIN DOWN... SO WILL REFRAIN FROM DOING SO AT THIS TIME... AND WILL
KEEP POPS AS A SLIGHT CHANCE AT MOST WITH PARTLY TO MOSTLY CLOUDY
SKIES SATURDAY NIGHT/SUNDAY. THE CONSENSUS FOR LOW LEVEL THICKNESSES
NEXT WEEKEND IS AT LEAST 20 M BELOW NORMAL AND WILL TREND
TEMPERATURES ABOUT A CATEGORY BELOW CLIMATOLOGY. -GIH

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 215 PM SUNDAY...

AFTERNOON CUMULUS SHOULD DISSIPATE WITH LOSS OF AFTERNOON HEATING.
ANY MVFR FOG TOWARD DAWN IS EXPECTED TO BE LOCALIZED.

SCATTERED SHOWERS ARE POSSIBLE MONDAY...WITH BEST COVERAGE IN THE
SOUTH. RAIN CHANCES 30 PERCENT OR LESS. CEILINGS AND VISIBILITIES
SHOULD REMAIN VFR OUTSIDE SHOWERS.

VFR CONDITIONS ARE EXPECTED MONDAY NIGHT ONCE SHOWERS END... AND
WILL CONTINUE THROUGH THURSDAY MORNING. THERE WILL BE A SMALL
CHANCE FOR MVFR CEILINGS BEFORE SUNSET THURSDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...RLH
Hazardous weather outlook, May 4, 4:41 AM EDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
441 AM EDT SUN MAY 4 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-050845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
441 AM EDT SUN MAY 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 4, 9:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
949 PM EDT SUN MAY 4 2008

NCZ078-089-050245-
SAMPSON-WAYNE-
949 PM EDT SUN MAY 4 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE AND SAMPSON COUNTIES
THROUGH 1040 PM EDT...

AT 949 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTHWEST OF CLINTON...MOVING EAST...SOUTHEAST AT 10 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR CLINTON AND HOBBTON AROUND 955
PM EDT...AND TURKEY AROUND 1030 PM EDT.

GUSTY WINDS OF 25 TO 35 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE HALF INCH DURING
THE NEXT 30 MINUTES CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE
WITH CAUTION TO AVOID HYDROPLANING.

SMITH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 11:03 PM EDTSevere Thunderstorm WarningRAHSampson57 min
May 5, 2:12 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland30 min
May 5, 2:36 PM EDTSevere Thunderstorm WarningRAHScotland39 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.